Document Type

Journal Article

Department/Unit

Department of Mathematics

Title

Finite transition matrices for permutations avoiding pairs of length four patterns

Language

English

Abstract

We show that the four classes of pattern avoiding permutations, S n(1234,3214), S n(4123,3214), S n(2341,2143) and S n(1234,2143) are enumerated by the formula (4 n-1+2)/3. In an electronic appendix we provide finite transition matrices for the number |S n(u,v)| of permutations avoiding pairs (u,v) of length four patterns where u contains the subsequence 123 and v contains the subsequence 321 as well as a transition matrix for |S n(1234,43215)|. © 2003 Elsevier Science B.V. All rights reserved.

Keywords

Forbidden subsequences, Pattern avoiding permutations, Restricted permutations

Publication Date

2003

Source Publication Title

Discrete Mathematics

Volume

268

Issue

3-1

Start Page

171

End Page

183

Publisher

Elsevier

DOI

10.1016/S0012-365X(03)00042-6

ISSN (print)

0012365X

ISSN (electronic)

1872681X

This document is currently not available here.

Share

COinS